Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2012, 9:45 AM CDT for Stephens County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 9:45 AM CDT (14:45 UTC)
- Expired
- Aug 7, 2012, 10:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
County Stephens County, OK
The radar
The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS84 KOUN 071450 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 AM CDT TUE AUG 7 2012 OKZ039-071515- STEPHENS OK- 945 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL 1015 AM CDT... AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... VELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758 TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766 $$ MBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:07 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 5:07 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
507 AM CDT TUE AUG 7 2012
.DISCUSSION...
SATELLITE HAS SHOWN ACCAS DEVELOPING IN VARIOUS AREAS THIS
MORNING AND ASSOCIATED SHOWERS AND THUNDERSTORMS HAVE ALSO
DEVELOPED IN THE PAST FEW HOURS. HRRR IS ABOUT THE ONLY MODEL THAT
HAS SHOWED THIS DEVELOPMENT AND IT EXPECTS THIS CONVECTION TO
DISSIPATE LATE MORNING. WILL PROBABLY HAVE STORM REDEVELOPMENT
THIS AFTERNOON... BUT AGAIN DO NOT EXPECT THE STORMS TO BE VERY
WIDESPREAD. TODAY WILL BE ANOTHER HOT DAY BEFORE TEMPERATURES COME
COOL SLIGHTLY AS UPPER RIDGE SHIFTS TO THE WEST. HEAT INDICES WILL
BE MARGINAL FOR THE CURRENT HEAT ADVISORY... BUT WILL LET IT RIDE
FOR TODAY. WILL LIKELY SEE ISOLATED TO SCATTERED STORMS EACH
PERIOD THROUGH THURSDAY WHEN A FRONT MOVES THROUGH THE AREA.
FORECAST HIGHS THROUGH THE REMAINDER OF THE FORECAST PERIOD WILL
BE ABOVE AVERAGE... BUT NOT AS HIGH AS RECENT DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 104 74 100 74 / 20 30 20 20
HOBART OK 105 73 99 74 / 30 30 20 20
WICHITA FALLS TX 105 76 101 76 / 20 20 20 20
GAGE OK 102 69 97 68 / 30 30 20 10
PONCA CITY OK 104 71 96 73 / 20 20 20 20
DURANT OK 103 75 98 76 / 20 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ039>048-
050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&Hazardous weather outlook, Aug 7, 5:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT.
ALTHOUGH MOST STORMS WILL JUST PRODUCE BRIEF HEAVY RAIN AND MODERATE
TO STRONG WIND GUSTS...A FEW STORMS MAY BECOME STRONG AND PERSISTENT
ENOUGH TO PRODUCE DAMAGING WIND GUSTS.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
TODAY AND LAST WELL INTO TONIGHT. ALTHOUGH MOST OF THE RAIN IS
EXPECTED TO REMAIN WEST OF INTERSTATE-35...ISOLATED SHOWERS AND
STORMS WILL BE POSSIBLE FARTHER EAST. WITH SIGNIFICANT DIFFERENCES
IN LOW-LEVEL TEMPERATURE AND DEWPOINT EXPECTED THIS AFTERNOON AND
EVENING...A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS IN EXCESS OF
60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGERS WILL PERSIST ACROSS THE REGION. THE PERSISTENT
HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT RELATED
ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS OUTDOOR
ACTIVITIES DURING THE HEAT OF THE DAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
ALTHOUGH SOME LOCATIONS WILL RECEIVE RAIN...WILDFIRE DANGERS WILL
REMAIN HIGH REGION-WIDE DUE TO SIGNIFICANT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.In the hours before
Special weather statement, Aug 7, 9:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 AM CDT TUE AUG 7 2012 OKZ039-071515- STEPHENS OK- 945 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL 1015 AM CDT... AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... VELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758 TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Aug 6, 10:49 PM CDT | Special Weather Statement | OUN | Love | 26 min |
| Aug 7, 12:23 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Aug 7, 12:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| Aug 7, 1:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 7, 1:25 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Aug 7, 1:39 PM CDT | Special Weather Statement | OUN | Johnston, Marshall | 51 min |
| Aug 7, 1:54 PM CDT | Special Weather Statement | OUN | Johnston | 51 min |
| Aug 7, 2:08 PM CDT | Special Weather Statement | OUN | Bryan | 67 min |
| Aug 7, 2:34 PM CDT | Special Weather Statement | OUN | Pontotoc | 56 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | OUN | Blaine | 46 min |
| Aug 7, 3:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 7, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 39 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | OUN | Seminole | 44 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Aug 7, 4:26 PM CDT | Special Weather Statement | OUN | Canadian | 49 min |
| Aug 7, 4:30 PM CDT | Special Weather Statement | OUN | Carter, Love, Marshall, Murray | 45 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 34 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 31 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Aug 7, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 7, 6:18 PM CDT | Special Weather Statement | OUN | McClain | 42 min |
| Aug 7, 6:22 PM CDT | Special Weather Statement | OUN | Jefferson | 53 min |
| Aug 7, 6:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 7, 6:54 PM CDT | Special Weather Statement | OUN | Cotton | 51 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.